Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 22, 2005, 4:05 PM EDT for Grafton County, New Hampshire. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2005, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 22, 2005, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:41 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 22, 2:41 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
241 PM EDT FRI JUL 22 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
SEVERE WEATHER IN THE NEAR TERM IS THE BIGGEST FORECAST QUESTION.
THE ATMOSPHERE IS BECOMING PRIMED FOR CONVECTION...ESPECIALLY NEAR
THE FRONTAL BOUNDARY. BEST CONVERGENCE AND INSTABILITY SHOULD
FOCUS ON THE LINE THROUGH THE EVENING HOURS. CONDITIONS BEST FOR
DAMAGING WINDS AND PERHAPS LARGE HAIL (WITH BETTER SHEAR FOR
STRONGER UPDRAFTS.
CONVECTION ALONG THE FRONT SHOULD WANE WITH LOSS OF HEATING...BUT
SHOWERS AND THUNDERSTORMS SHOULD ACCOMPANY THE FRONT TO THE COAST.
TAPERED OFF SHOWER CHANCES LATE TONIGHT. A LATER PASSAGE OF THE
FRONT SHOULD FAVOR GFS NUMBERS FOR LOWS.
FOR SATURDAY...AFTER A CLEARING START...ANOTHER SHORTWAVE IN THE
NORTHWEST FLOW APPROACHES IN THE AFTERNOON. GIVEN THE DECENT MID
LEVEL LAPSE RATES OVER THE MOUNTAINS...INCLUDED A MENTION OF
SHOWERS THERE. MOISTURE WILL PROBABLY BE THE LIMITING FACTOR FOR
ANY SHOWER ACTIVITY.
OTHERWISE...AN UPSLOPE/DOWNSLOPE SKY SETUP FOR SATURDAY. A DEEP
MIXED LAYER DOES NOT QUITE FAVOR THE WARMER GFS NUMBERS...SO A
COMPROMISE WAS USED.
&&
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
HIGH PRESSURE BUILDS IN FROM THE WEST SATURDAY NIGHT...CROSSING THE
REGION SUNDAY. GOOD MODEL AGREEMENT ON DRY CONDITIONS WITH PARTLY
TO MOSTLY CLEAR SKIES. NAM/GFS MOS COMPROMISE LOOKS GOOD FOR
TEMPERATURES.
MODELS BEGIN TO DIVERGE AS A WARM FRONT APPROACHES FROM THE SOUTH
SUNDAY NIGHT. THE NAM IS FASTER WITH THE WARM FRONT...LIFTING IT
ACROSS THE FORECAST AREA. THE GFS IS SLOWER...AND DOES NOT PULL THE
FRONT THROUGH...WITH THE UKMET SOMEWHERE IN THE MIDDLE. USE
COMPROMISE...WITH TEMPERATURES BETWEEN THE GFS/NAM. FEEL CHANCE
POPS ARE JUSTIFIED WITH THE WARM FRONTAL PASSAGE...SUNDAY NIGHT INTO
MONDAY. GIVEN TIMING...AND THAT ITS A WARM FRONT...WILL LEAVE OUT
MENTION OF THUNDER.
WEAK HIGH PRESSURE BUILDS IN TUESDAY...AS THE WARM FRONTAL BOUNDARY
GRADUALLY ERODES. ALTHOUGH CANT RULE OUT A SHOWER...FEEL POPS FALL
IN THE SLIGHT CHANCE CATEGORY GIVEN THE WEAKENING BOUNDARY. THE
NEXT CHANCE FOR SHOWERS COMES AS LOW PRESSURE PASSES JUST NORTH OF
THE REGION ON WEDNESDAY. GENERALLY FOLLOW THE 00Z GFS ON THIS...
WHICH IS NORTH OF THE EUROPEAN...BUT SOUTH OF THE 12 GFS RUN. WEAK
HIGH PRESSURE RIDGES IN ON THURSDAY (CONSISTENT WITH YESTERDAYS
RUNS)...SO WILL KEEP THURSDAY DRY. ANOTHER FRONT APPROACHES LATE ON
FRIDAY.
&&
.AVIATION...
CONDITIONS SHOULD REMAIN VFR OUTSIDE OF CONVECTION THROUGH EARLY
THIS EVENING. COULD BE SOME MVFR CEILINGS BEFORE THE FRONTAL
PASSAGE BETWEEN 00Z AND 04Z FROM NORTH TO SOUTH. COULD BE LIGHT
ENOUGH WINDS FOR LIFR CONDITIONS IN FOG AT LEB LATE...AND MVFR
CONDITIONS ELSEWHERE.
&&
.MARINE...
IN THE SHORT TERM...WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT
LEVELS. COULD BE A BURST OF NORTH TO NORTHWEST WINDS OF 15 KNOTS
BEHIND THE FRONT TONIGHT...AND WINDS MAY GO SOUTHWEST LATER
SATURDAY.
ALSO...A COASTAL FLOOD MESSAGE WAS SENT EARLIER COVERING THE
POTENTIAL FOR MINOR TIDAL FLOODING TONIGHT. TIDES MAY APPROACH 12
FEET IN PORTLAND...BUT WINDS SHOULD SHIFT TO THE NORTH OR NORTHWEST
TOWARD HIGH TIDE. THIS SHOULD MITIGATE THE EFFECT OF THE HIGH
ASTRONOMICAL TIDE (WHICH IS AMONG THE HIGHEST OF THE YEAR).
LOOKING AHEAD...NO HEADLINES EXPECTED THROUGH WEDNESDAY. HOWEVER...
WINDS MAY BRIEFLY APPROACH SCA SATURDAY NIGHT BEHIND A SHORTWAVE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...SEVERE THUNDERSTORM WATCH FOR MEZ007>009-012>014-018>021-023-
024 UNTIL 8 PM FRIDAY.
NH...SEVERE THUNDERSTORM WATCH FOR NHZ001>010-013-014 UNTIL 8 PM
FRIDAY.
MARINE...NONE.
&&
SHORT TERM...HAYES
LONG TERM...APFFELHazardous weather outlook, Jul 22, 6:22 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 622 AM EDT FRI JUL 22 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-231021- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 622 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AWAY FROM THE COASTLINE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 22, 12:54 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1254 PM EDT FRI JUL 22 2005 NHZ001-002-221900- NORTHERN COOS-SOUTHERN COOS- 1254 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS WILL AFFFECT COOS COUNTY BETWEEN 115 PM AND 215 PM... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS COOS COUNTY EARLY THIS AFTERNOON. AS THE STRONGEST STORMS AFFECT STEWARTSTOWN...COLEBROOK...PITTSBURG AND DIXVILLE NOTCH...EXPECT WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU PLAN TO BE OUTSIDE IN COOS COUNTY THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER...AND BE PREPARED TO SEEK SAFE SHELTER WHEN STORMS APPROACH. HAYES
Special weather statement, Jul 22, 1:39 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 139 PM EDT FRI JUL 22 2005 MEZ007>009-012>014-018>024-NHZ001>010-013-014-221945- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...LITTLETON... NORTH CONWAY...CONWAY...LEBANON...HANOVER...PLYMOUTH... WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA... TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM... DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON 139 PM EDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT FOR NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND PORTIONS OF WESTERN MAINE... A SEVERE THUNDERSTORMS WATCH IS IN EFFECT UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES... IN NEW HAMPSHIRE... COOS...GRAFTON...CARROLL...SULLIVAN...BELKNAP...STRAFFORD... MERRIMACK AND ROCKINGHAM IN MAINE... OXFORD...FRANKLIN...CENTRAL AND SOUTHERN SOMERSET...YORK... CUMBERLAND...ANDROSCOGGIN AND KENNEBEC A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL THROUGH 800 PM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR THE LATEST ON THE SEVERE WEATHER THREAT. HAYES
Special weather statement, Jul 22, 2:39 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 239 PM EDT FRI JUL 22 2005 MEZ007-NHZ001-002-222045- NORTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS 239 PM EDT FRI JUL 22 2005 AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM STRATFORD SOUTHWEST TO WEST OF LANCASTER. AS THESE STORMS AFFECT THIS TOWNS...AS WELL AS STARK AND JEFFERSON...EXPECT WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND UP TO AN INCH OF RAIN IN LESS THAN AN HOUR. OTHER STRONG THUNDERSTORMS WILL AFFECT THE REMAINDER OF COOS COUNTY AND NORTHERN OXFORD COUNTY THROUGH MID AFTERNOON WITH GUSTY WINDS AND HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. NHZ003-005-222045- NORTHERN GRAFTON-SOUTHERN GRAFTON- INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER... PLYMOUTH 239 PM EDT FRI JUL 22 2005 AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT GRAFTON COUNTY BETWEEN 245 PM AND 400 PM. AS THE AREA CROSS LITTLETON... LISBON...FRANCONIA AND WOODSVILLE...EXPECT WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:09 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 51 min |
| Jul 22, 5:40 PM EDT | Severe Thunderstorm Warning | GYX | York | 50 min |
| Jul 22, 5:53 PM EDT | Severe Thunderstorm Warning | GYX | Sagadahoc | 37 min |
| Jul 22, 6:13 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 47 min |
| Jul 22, 6:19 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln | 26 min |
| Jul 22, 6:25 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jul 22, 7:03 PM EDT | Severe Thunderstorm Warning | GYX | York | 42 min |
| Jul 22, 7:26 PM EDT | Special Marine Warning | GYX | 64 min | |
| Jul 22, 4:36 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 24 min |
| Jul 22, 4:55 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 50 min |
| Jul 22, 5:57 PM EDT | Severe Thunderstorm Warning | GYX | Belknap | 33 min |
| Jul 22, 6:29 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 46 min |
| Jul 22, 7:18 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham, Strafford | 42 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.